Alert archive / California / High Surf Advisories in 2008
High Surf Advisory 5, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Nov 28, 2008, 2:22 PM PST. It took effect at Nov 29, 2008, 6:45 AM PST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2008, 2:22 PM PST (22:22 UTC)
- In effect from
- Nov 29, 2008, 6:45 AM PST
- Expired
- Nov 30, 2008, 5:13 PM PST
- In force
- 34 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KEKA 282222 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 222 PM PST FRI NOV 28 2008 ...HIGH SURF TO AFFECT THE NORTHERN CALIFORNIA COAST SATURDAY... .A STRONG STORM MOVING ACROSS THE GULF OF ALASKA WILL GENERATE A LARGE WEST NORTHWEST SWELL THAT WILL SPREAD INTO THE NORTHERN CA WATERS SATURDAY. CAZ001-002-291130- /O.NEW.KEKA.SU.Y.0005.081130T0300Z-081130T2100Z/ REDWOOD COAST-MENDOCINO COAST- 222 PM PST FRI NOV 28 2008 ...HIGH SURF ADVISORY IN EFFECT FROM 7 PM SATURDAY TO 1 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 7 PM SATURDAY TO 1 PM PST SUNDAY. A STRONG STORM SYSTEM OVER THE GULF OF ALASKA WILL GENERATE A LARGE LONG PERIOD SWELL THAT WILL PROPAGATE INTO THE NORTHERN CALIFORNIA COASTAL WATERS SAT EVENING. WEST NORTHWEST SWELL AROUND 13 TO 15 FT AT 17 SECONDS WILL PRODUCE LARGE SURF. BREAKING WAVES OF 18 TO 20 FT WILL BE POSSIBLE ALONG WEST AND NORTHWEST FACING BEACHES SATURDAY NIGHT THROUGH SUNDAY MORNING BEFORE SUBSIDING INTO EARLY NEXT WEEK. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
6 follow-up statements
000 WHUS46 KEKA 291143 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 342 AM PST SAT NOV 29 2008 ...HIGH SURF TO AFFECT THE NORTHERN CALIFORNIA COAST SATURDAY... .A STRONG STORM MOVING ACROSS THE GULF OF ALASKA WILL GENERATE A LARGE WEST NORTHWEST SWELL THAT WILL SPREAD INTO THE NORTHERN CA WATERS TODAY. CAZ001-002-300045- /O.EXT.KEKA.SU.Y.0005.081129T1800Z-081130T2100Z/ REDWOOD COAST-MENDOCINO COAST- 342 AM PST SAT NOV 29 2008 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 1 PM PST SUNDAY... A STRONG STORM SYSTEM OVER THE GULF OF ALASKA IS GENERATING A LARGE AND LONG PERIOD SWELL THAT WILL PROPAGATE INTO THE NORTHERN CALIFORNIA COASTAL WATERS BEGINNING IN THE MID TO LATE MORNING HOURS TODAY. WEST NORTHWEST SWELL AROUND 13 TO 15 FT AT 18 TO 20 SECONDS WILL PRODUCE LARGE SURF WITH BREAKING WAVES OF 20 TO 23 FT ALONG WEST AND NORTHWEST FACING BEACHES DURING THE DAY ON SATURDAY NIGHT THROUGH SUNDAY MORNING BEFORE SUBSIDING DURING THE AFTERNOON HOURS ON SUNDAY. ADDITIONALLY...OPENINGS TO THE OCEAN SUCH AS COVES...BAYS...AND BAR ENTRANCES ARE LIKELY TO EXPERIENCE SIGNIFICANTLY LARGE BREAKING WAVES AND STRONG CURRENTS. WAVES MAY BREAK HIGHER ON THE BEACH NEAR AND DURING HIGH TIDES. HIGH TIDE WILL BE BETWEEN 11 AM TO 12 NOON ON SATURDAY AND SUNDAY...AND ALSO BETWEEN 1 AM AND 2 AM SUNDAY MORNING. THOSE WORKING IN THE SURF ZONE...AND ALONG AREA BEACHES SHOULD USE EXTREME CAUTION AS SUDDEN HIGH WAVES CAN RISE UP AND SWEEP YOU INTO TURBULENT AND COLD WATERS. AVOID JETTIES AND NEVER TURN YOUR BACK TO THE OCEAN. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ MOSES
000 WHUS46 KEKA 291445 AAA CFWEKA COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 645 AM PST SAT NOV 29 2008 ...HIGH SURF TO AFFECT THE NORTHERN CALIFORNIA COAST SATURDAY... .A STRONG STORM MOVING ACROSS THE GULF OF ALASKA HAS GENERATED A LARGE WEST NORTHWEST SWELL THAT IS SPREADING INTO THE NORTHERN CALIFORNIA WATERS TODAY. CAZ001-002-292300- /O.EXT.KEKA.SU.Y.0005.081129T1445Z-081130T2100Z/ REDWOOD COAST-MENDOCINO COAST- 645 AM PST SAT NOV 29 2008 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 1 PM PST SUNDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 1 PM PST SUNDAY. WEST NORTHWEST SWELL FROM 13 TO 15 FT AT 18 TO 20 SECONDS WILL PRODUCE LARGE SURF WITH BREAKING WAVES OF 20 TO 23 FT ALONG WEST AND NORTHWEST FACING BEACHES TODAY THROUGH EARLY SUNDAY AFTERNOON BEFORE SUBSIDING LATER ON SUNDAY. ADDITIONALLY...OPENINGS TO THE OCEAN SUCH AS COVES...BAYS...AND BAR ENTRANCES ARE LIKELY TO EXPERIENCE SIGNIFICANTLY LARGE BREAKING WAVES AND STRONG CURRENTS. WAVES MAY BREAK HIGHER ON THE BEACH NEAR AND DURING HIGH TIDES. HIGH TIDE WILL BE BETWEEN 11 AM TO 12 NOON ON SATURDAY AND SUNDAY...AND ALSO BETWEEN 1 AM AND 2 AM SUNDAY MORNING. THOSE VENTURING IN THE SURF ZONE...AS WELL AS INDIVIDUALS HEADING TO AREA BEACHES...SHOULD USE EXTREME CAUTION AS WAVES CAN SUDDENLY RISE UP AND SWEEP A PERSON INTO THE TURBULENT AND COLD WATERS. AVOID JETTIES AND NEVER TURN YOUR BACK TO THE OCEAN. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
000 WHUS46 KEKA 292206 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 206 PM PST SAT NOV 29 2008 CAZ001-002-301230- /O.EXT.KEKA.SU.Y.0005.000000T0000Z-081130T2300Z/ REDWOOD COAST-MENDOCINO COAST- 206 PM PST SAT NOV 29 2008 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 3 PM PST SUNDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST SUNDAY. WEST NORTHWEST SWELL FROM 13 TO 15 FT WITH PERIODS OF 18 TO 20 SECONDS WILL PRODUCE LARGE SURF WITH BREAKING WAVES OF 20 TO 23 FT ALONG WEST AND NORTHWEST FACING BEACHES THE REMAINDER OF SATURDAY THROUGH SATURDAY NIGHT. DIMINISHING WAVE PERIODS AND SLOWLY SUBSIDING SWELL WILL RESULT IN A GRADUAL FALL IN BREAKER HEIGHT SUNDAY AFTERNOON. IN ADDITION TO HAZARDOUS CONDITIONS IN THE SURF ZONE...OPENINGS TO THE OCEAN SUCH AS COVES...BAYS AND BAR ENTRANCES ARE LIKELY TO EXPERIENCE SIGNIFICANTLY LARGE BREAKING WAVES AND STRONG CURRENTS. WAVES MAY BREAK HIGHER ON THE BEACH NEAR AND DURING HIGH TIDES. HIGH TIDE WILL BE BETWEEN 1 AND 2 AM SUNDAY MORNING...AND ALSO BETWEEN NOON AND 1 PM SUNDAY AFTERNOON. THOSE VENTURING IN THE SURF ZONE...AS WELL AS INDIVIDUALS HEADING TO AREA BEACHES...SHOULD USE EXTREME CAUTION AS WAVES CAN SUDDENLY RISE UP AND SWEEP A PERSON INTO THE TURBULENT AND COLD WATERS. AVOID JETTIES AND NEVER TURN YOUR BACK TO THE OCEAN. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ MAB
000 WHUS46 KEKA 301104 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 304 AM PST SUN NOV 30 2008 CAZ001-002-302300- /O.CON.KEKA.SU.Y.0005.000000T0000Z-081130T2300Z/ REDWOOD COAST-MENDOCINO COAST- 304 AM PST SUN NOV 30 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. WEST NORTHWEST SWELL FROM 13 TO 15 FT WITH PERIODS OF 17 TO 19 SECONDS WILL PRODUCE LARGE SURF WITH BREAKING WAVES OF 19 TO 22 FT ALONG WEST AND NORTHWEST FACING BEACHES THE REMAINDER OF THIS MORNING. DIMINISHING WAVE PERIODS AND SLOWLY SUBSIDING SWELL WILL RESULT IN A GRADUAL FALL IN BREAKER HEIGHTS THIS AFTERNOON. IN ADDITION TO HAZARDOUS CONDITIONS IN THE SURF ZONE...OPENINGS TO THE OCEAN SUCH AS COVES...BAYS AND BAR ENTRANCES ARE LIKELY TO EXPERIENCE SIGNIFICANTLY LARGE BREAKING WAVES AND STRONG CURRENTS. WAVES MAY BREAK HIGHER ON THE BEACH NEAR AND DURING HIGH TIDES. HIGH TIDE WILL BE BETWEEN NOON AND 1 PM THIS AFTERNOON. THOSE VENTURING IN THE SURF ZONE...AS WELL AS INDIVIDUALS HEADING TO AREA BEACHES...SHOULD USE EXTREME CAUTION AS WAVES CAN SUDDENLY RISE UP AND SWEEP A PERSON INTO THE TURBULENT AND COLD WATERS. AVOID JETTIES AND NEVER TURN YOUR BACK TO THE OCEAN. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
000 WHUS46 KEKA 302245 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 245 PM PST SUN NOV 30 2008 CAZ001-002-010200- /O.EXT.KEKA.SU.Y.0005.000000T0000Z-081201T0200Z/ REDWOOD COAST-MENDOCINO COAST- 245 PM PST SUN NOV 30 2008 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... WEST TO NORTHWEST SWELL AROUND 13 FT WITH PERIODS OF 16 SECONDS WILL CONTINUE TO CREATE HAZARDOUS SURF CONDITIONS ALONG WEST AND NORTHWEST FACING BEACHES THE REMAINDER OF THIS AFTERNOON. DIMINISHING WAVE PERIODS AND SUBSIDING SWELL HEIGHTS WILL RESULT IN A GRADUAL FALL IN BREAKER HEIGHTS THIS EVENING. IN ADDITION TO HAZARDOUS CONDITIONS IN THE SURF ZONE...OPENINGS TO THE OCEAN SUCH AS COVES...BAYS AND BAR ENTRANCES ARE LIKELY TO EXPERIENCE SIGNIFICANTLY LARGE BREAKING WAVES AND STRONG CURRENTS. THOSE VENTURING IN THE SURF ZONE...AS WELL AS INDIVIDUALS HEADING TO AREA BEACHES...SHOULD USE EXTREME CAUTION AS WAVES CAN SUDDENLY RISE UP AND SWEEP A PERSON INTO THE TURBULENT AND COLD WATERS. AVOID JETTIES AND NEVER TURN YOUR BACK TO THE OCEAN. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
000 WHUS46 KEKA 010113 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 513 PM PST SUN NOV 30 2008 CAZ001-002-010215- /O.CAN.KEKA.SU.Y.0005.000000T0000Z-081201T0200Z/ REDWOOD COAST-MENDOCINO COAST- 513 PM PST SUN NOV 30 2008 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH SURF ADVISORY. OCEAN SWELL AND PERIOD HAVE GRADUALLY DIMINISHED BELOW ADVISORY CRITERIA. HOWEVER...BREAKERS IN THE SURF ZONE WILL REMAIN RATHER HIGH THROUGH THE NIGHT. $$ MAB
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Nov 28, 3:54 AM PST, 10 hours 28 minutes earlier.
Area forecast discussion, Nov 28, 3:54 AM PST, 10 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 354 AM PST FRI NOV 28 2008 .SYNOPSIS...STRONG HIGH PRESSURE BUILDING OVER THE WEST COAST WILL BRING UNSEASONABLY WARM TEMPERATURES...MOSTLY CLEAR SKIES...AND DRY WEATHER TO THE REGION THROUGH THE WEEKEND. NIGHT AND MORNING FOG CAN BE EXPECTED IN VALLEY LOCATIONS THROUGH THE PERIOD. && .SHORT TERM...TODAY THROUGH SUNDAY...WATER VAPOR IMAGERY SHOWS THAT THE STRONG UPPER LEVEL RIDGE HAS ALREADY BEGUN TO BUILD INTO THE WEST COAST AS THE UPPER LEVEL LOW THAT HAS BEEN PLAGUING SOUTHERN CALIFORNIA AND THE DESERT SOUTHWEST LIFTS OUT INTO THE GREAT PLAINS. THE AREA WILL SEE NORTHERLY FLOW PICKING UP TODAY AS SURFACE HIGH PRESSURE BEGINS TO BUILD INTO THE PAC NW AND GREAT BASIN. INCREASING HEIGHTS AND WIND SHOULD HELP SCOUR OUT LOW CLOUDS AND FOG FOR MOST AREAS BY LATE MORNING...THOUGH FOG MAY LINGER LONGER IN WELL SHELTERED INTERIOR VALLEYS. AFTER THE FOG BURN OFF...MOSTLY CLEAR SKIES ARE EXPECTED THOUGH WE WILL CONTINUE TO SEE PASSING HIGH CLOUDINESS AS MOISTURE STREAMS OVER THE TOP OF THE UPPER RIDGE. RADIATIONAL FOG AND LOW CLOUDS WILL CONTINUE TO FORM ACROSS THE INTERIOR RIVER VALLEYS LATE NIGHTS/EARLY MORNINGS...BUT THE COVERAGE AND PERSISTENCE WILL BE LESS. WITH THE WARMING ALOFT AND OFFSHORE FLOW...MAX TEMPS WILL INCREASE EACH DAY. UNDER A STRONG INVERSION...VALLEYS WITH POOR SOLAR INSOLATION AND MIXING WILL STRUGGLE TO REACH THE LOWER 60S...WHILE THE RIDGES AND SOUTH FACING SLOPES BASK IN SUNSHINE...WITH HIGHS TOPPING OUT IN THE MID 70S. SOLUTIONS INDICATE THE WARMEST DAY TO BE ON SATURDAY. WARM AIR ALOFT WILL HOLD THROUGH SUNDAY...AND THE DRY/CLEAR WEATHER WILL CONTINUE AFTER A CRISP AND FOGGY MORNING ON SUNDAY. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...UPPER RIDGE AXIS SHIFTING TO THE EAST BY SUNDAY NIGHT WILL MEAN COOLER TEMPERATURES AND THE RETURN OF COASTAL FOG/STRATUS FOR MONDAY AS OFFSHORE FLOW WEAKENS. GUIDANCE SEEMS TO BE IN AGREEMENT ON A POTENT UPPER LOW OR SHORTWAVE WILL SCOOTING ACROSS BC AND WASHINGTON MONDAY AFTERNOON. MODELS WANT TO BRING SOME PRECIP ACROSS THE AREA WITH THIS FEATURE...AND HAVE PUT SOME SLIGHT CHANCE POPS ACROSS FAR NORTHERN DEL NORTE TO INDICATE THIS...BUT THINK THAT MODELS MIGHT BE OVERDONE WITH ITS EFFECT ON OUR REGION AS WE WILL CONTINUE TO BE UNDER THE INFLUENCE TO THE DEPARTING RIDGE. BY WEDNESDAY...ALL MEDIUM RANGE MODELS WERE INDICATING A RIDGE DEVELOPING OFFSHORE WITH A SHORTWAVE MOVING DOWN THE COAST...CUTTING OFF WEST OF SOUTHERN CA BY THURSDAY. WITH THIS SOLUTION SOME SLIGHT CHANCE OF SHOWERS WOULD OCCUR BUT THERE IS NOT VERY MUCH CONFIDENCE IN THIS SOLUTION AS THE RUN TO RUN CONSISTENCY OF THE MODELS WERE NOT VERY GOOD. ALM && .AVIATION...SURFACE OBSERVATIONS SHOW COASTAL SITES MAINLY VFR WHILE INLAND SITES ARE MVFR/IFR FOR CEILINGS. SATELLITE IMAGERY SHOWS SOME MID TO UPPER LEVEL CLOUDS MOVING IN OVER THE AREA...WHICH HAS HELPED TO CLEAR OUT COASTAL LOCATIONS. BELIEVE THESE HIGH CLOUDS WILL HELP TO KEEP COASTAL LOCATIONS VFR TIL SUNRISE AND THEN THEY SHOULD STAY VFR THROUGHOUT THE DAY. INLAND LOCATIONS WILL BECOME VFR AFTER SUNRISE. MS && .MARINE...SWELL FROM A STORM MOVING ACROSS THE NORTH PACIFIC WILL ARRIVE IN THE NORTHERN CA WATERS THIS MORNING. THE SWELL IS EXPECTED TO PEAK AT 10 TO 12 FT AT 16 SECONDS THIS AFTERNOON AND THEN SUBSIDE THROUGH SATURDAY. WINDS WILL INCREASE THIS EVENING AS HIGH PRESSURE BUILDS INTO THE REGION. WINDS WILL BE STRONG ENOUGH OVER THE SOUTHERN OUTER WATERS THAT A SCA HAS BEEN POSTED FOR THAT ZONE FROM TONIGHT THROUGH SATURDAY MORNING. A STRONG STORM CURRENTLY MOVING ACROSS THE GULF OF ALASKA WILL GENERATE A LARGE WEST NORTHWEST SWELL THAT WILL SPREAD INTO THE NORTHERN CA WATERS ON SATURDAY. SWAN AND ENP CONTINUE TO SHOW A SWELL APPROACHING 15 FT...BUT HAVE ONCE AGAIN CUT THAT DOWN BY A FOOT DUE TO THE MODELS OVER-FORECASTING SWELL HEIGHTS SO FAR THIS FALL. REGARDLESS...BREAKING WAVES OF 18 TO 20 FT WILL BE POSSIBLE ALONG WEST AND NORTHWEST FACING BEACHES SATURDAY AFTERNOON INTO SUNDAY. SEAS WILL REACH THEIR MAXIMUM HEIGHTS SUNDAY MORNING BEFORE SUBSIDING INTO EARLY NEXT WEEK. MS && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM PT ST GEORGE TO PT ARENA OUT 60 NM. SMALL CRAFT ADVISORY FOR WINDS FROM CAPE MENDOCINO TO PT ARENA FROM 10 TO 60 NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 2:44 AM PST | Small Craft Advisory for Winds | EKA | 31 hr |
Nearby
High Surf Advisories in California, 2008Every high surf advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.